Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 40, NWS St. Louis, MO

June 15, 2010Clinton County, Fayette County, Marion County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jun 15, 2010, 3:12 PM CDT for Clinton County, Fayette County, Marion County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 3:12 PM CDT (20:12 UTC)
Expired
Jun 15, 2010, 9:00 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, IL, Fayette County, IL, Marion County, IL

The radar

The Evansville,IN radar (KVWX), 129 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WGUS53 KLSX 152012
FFWLSX
ILC027-051-121-160200-
/O.NEW.KLSX.FF.W.0040.100615T2012Z-100616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 900 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNED 
  AREA. RADAR INDICATES AROUND ONE INCH OF RAINFALL HAS ALREADY 
  FALLEN WITH ANOTHER 1 TO 2 INCHES EXPECTED AS MORE THUNDERSTORMS 
  MOVE ACROSS THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VANDALIA...BOULDER...BROWNSTOWN...FAIRMAN...FARINA...KINMUNDY...
  OMEGA...PATOKA...RAMSEY...SHOBONIER...ST. ELMO...STEPHEN FORBES
  STATE PARK AND WRIGHTS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3864 8926 3922 8926 3922 8881 3892 8881
      3892 8870 3867 8870

$$

TILLY
1 follow-up statement
705 
WGUS73 KLSX 160152
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT TUE JUN 15 2010

ILC027-051-121-160207-
/O.EXP.KLSX.FF.W.0040.000000T0000Z-100616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IL-MARION IL-FAYETTE IL-
852 PM CDT TUE JUN 15 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FAYETTE...NORTHERN
MARION AND NORTHEASTERN CLINTON COUNTIES WILL BE ALLOWED TO EXPIRE AT
900 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3864 8926 3922 8926 3922 8881 3892 8881
      3892 8870 3867 8870

$$

BYRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:25 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 15, 1:25 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT TUE JUN 15 2010

.DISCUSSION...
/124 PM CDT TUE JUN 15 2010/

FOCUS FOR SHORT TERM CONTINUES TO BE POPS THRU TNGT AND TEMPS FOR
THE REMAINDER OF THE WEEK.

FAVORED MDL CONTINUES TO BE THE LOCAL WRF WHICH HAS BEEN HANDLING
THE PATTERN VERY WELL. EXPECT TSRA TO MOVE OUT OF THE AREA THIS
EVENING. SOME UNCERTAINTY EXISTS REGARDING PRECIP ACROSS NRN
PORTIONS OF THE CWA WITH THE CDFNT STILL OVER N CNTL MO...JUST W OF
KIRK. SFC RIDGE WILL BE CENTERED JUST N OF THE STL METRO AREA TNGT
AND QUICKLY MOVE EWD TOMORROW. MDLS SUGGEST TSRA POSS ON WED NGT
INTO THURS AS S/W ROUNDS THE UPA RIDGE WITH GOOD LWR LVL FORCING.
HAVE ADDED ONLY SLGT CHC POPS FOR NOW AS MDLS ALSO SUGGEST MOD CAP
IN PLACE.

TEMPS IN THE SHORT TERM ARE TRENDED TWD THE WRMR GUIDANCE WITH MDLS
CONT TO WARM WITH EACH RUN. HEAT INDICES WILL REACH NEAR 100 DEGREES
THURS AND FRI. SINCE THESE VALUES ARE SO DEPENDENT UPON DEWPOINT
FORECAST...THESE MAY BE UNDER DONE.

FOR THE EXTD...DISAGREEMENT AMONG MDLS STILL LEAVES UNCERTAINTY FOR
THIS PD. HAVE MADE FEW CHANGES REGARDING POPS AS NOT MUCH HAS CHANGE
WITH MDLS HINTING AT CHANCES FROM TIME TO TIME. MDLS CONT TO WARM
WITH STRONG RIDGE BUILDING INTO THE REGION. HAVE THEREFORE TRENDED
TWD THE WARMEST GUIDE AND RAISED TEMPS...BOTH MAX AND MIN...EACH DAY
THRU THE EXTD.

TILLY

&&

.AVIATION...
/1243 PM CDT TUE JUN 15 2010/

ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM
TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS
AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD.
FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT
TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST
FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS
WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS
TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN
AND SKIES SHOULD CLEAR INTO OVRNGT PD.

SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE
SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE
POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL
CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR
ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE
POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD
INTO LATER AFTN AND EVNG.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT TUE JUN 15 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1247 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE
MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
OBSERVED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jun 15, 2:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             ALHAMBRA                38.89N  89.73W
06/15/2010  M0.75 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES

0205 PM     HEAVY RAIN       ALHAMBRA                38.89N  89.73W
06/15/2010  M1.50 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES

&&

MILLER
Local storm report, Jun 15, 2:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             JERSEYVILLE             39.12N  90.33W
06/15/2010  M0.70 INCH       JERSEY             IL   TRAINED SPOTTER

            40 MPH GUSTS

&&

MILLER
Local storm report, Jun 15, 2:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
06/15/2010  E1.50 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL IN UNDER 30 MINUTES WITH WATER COVERING MANY
            OF THE ROADS

&&

MILLER
Local storm report, Jun 15, 3:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     7 N HIGHLAND            38.84N  89.68W
06/15/2010  E40 MPH          MADISON            IL   TRAINED SPOTTER

            ESTIMATED WIND SPEED OF 40 MPH IN GRANT FORK ILLINOIS
            EASTERN MADISON COUNTY

&&

PRZYBYLINSKI
Local storm report, Jun 15, 3:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
302 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             ASHLEY                  38.33N  89.19W
06/15/2010  E1.00 INCH       WASHINGTON         IL   TRAINED SPOTTER

&&

PRZYBYLINSKI
Local storm report, Jun 15, 3:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND GST     5 NW OLD RIPLEY         38.94N  89.64W
06/15/2010  E45 MPH          BOND               IL   TRAINED SPOTTER

            SMALL BRANCHES DOWN 1 INCH IN DIAMETER

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:00 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison, Saint Clair45 min
Jun 15, 1:33 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison42 min
Jun 15, 1:49 PM CDTSevere Thunderstorm WarningLSXBond, Fayette41 min
Jun 15, 1:53 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion52 min
Jun 15, 2:12 PM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair48 min
Jun 15, 2:14 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison, Montgomery46 min
Jun 15, 2:19 PM CDTSevere Thunderstorm WarningLSXRandolph41 min
Jun 15, 2:27 PM CDTSevere Thunderstorm WarningLSXFayette33 min
Jun 15, 2:30 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Monroe, Saint Clair, Washington45 min
Jun 15, 2:31 PM CDTFlash Flood WarningLSXBond, Clinton, Madison, Saint Clair6 hr
Jun 15, 2:36 PM CDTTornado WarningLSXBond, Fayette, Montgomery23 min
Jun 15, 2:40 PM CDTTornado WarningLSXBond, Clinton, Madison, Saint Clair50 min
Jun 15, 2:41 PM CDTSevere Thunderstorm WarningLSXWashington34 min
Jun 15, 2:48 PM CDTSevere Thunderstorm WarningLSXFayette, Marion27 min
Jun 15, 3:06 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion39 min
Jun 15, 3:15 PM CDTSevere Thunderstorm WarningLSXWashington15 min

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.